Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 77, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 27, 2010, 1:33 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 1:33 PM CDT (18:33 UTC)
- Expired
- Jul 27, 2010, 3:43 PM CDT
- In force
- 2 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS53 KLSX 271833
FFWLSX
ILC117-135-280030-
/O.NEW.KLSX.FF.W.0077.100727T1833Z-100728T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
133 PM CDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 730 PM CDT
* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES TWO TO THREE INCHES OF RAIN HAS
FALLEN IN THE LAST HOUR NEAR WAGGONER AND JUST NORTH OF
CARLINVILLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARLINVILLE...VIRDEN...FARMERSVILLE...GIRARD...RAYMOND AND WHITE
OAK.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...HORSE
CREEK...MACOUPIN CREEK...EAST FORK OTTER CREEK...SHEARLES
BRANCH...RICHARDSON BRANCH...SHAW POINT BRANCH...WEST FORK SHOAL
CREEK...SHOP CREEK...HURRICANE CREEK...BEAR CREEK...DEER
BRANCH...BRUSH CREEK...BLUE GRASS CREEK...PRAIRIE FORK...WEST BRANCH
HORSE CREEK...LICK CREEK...KENT BRANCH...SPANISH NEEDLE CREEK...HONEY
CREEK...BRIAR CREEK...ANDERSON BRANCH...SUGAR CREEK...LYNN GROVE
BRANCH AND HODGES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3922 8954 3922 8995 3933 8995 3953 8977
3953 8954
$$
CVKING1 follow-up statement
462
WGUS73 KLSX 272043 RRA
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT TUE JUL 27 2010
ILC117-135-272058-
/O.CAN.KLSX.FF.W.0077.000000T0000Z-100728T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-MACOUPIN IL-
343 PM CDT TUE JUL 27 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
MACOUPIN AND NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3922 8954 3922 8995 3933 8995 3953 8977
3953 8954
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:54 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 27, 12:54 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1254 PM CDT TUE JUL 27 2010 .UPDATE... /1158 AM CDT TUE JUL 27 2010/ SCT DIURNAL CONVECTION WILL CONTINUE TO DEVELOP THIS AFTERNOON AS LATEST SPC MESOSCALE ANALYSIS DEPICTS NEARLY 3000 J/KG OF CAPE...WITH LITTLE IN THE WAY OF CIN. MAIN CONCERN WITH THESE STORMS WILL ONCE AGAIN BE HEAVY RAINFALL WHERE THEY TRAIN OR COLLIDE AS ATMOSPHERE REMAINS LOADED WITH WATER...PW VALUES AROUND 2.0 INCHES...AND FREEZING LEVELS HIGH. CVKING && .DISCUSSION... /352 AM CDT TUE JUL 27 2010/ RICH MOISTURE CONTINUES TO BUILD UP INTO THE MID-MISSISSIPPI VALLEY THIS MORNING WITH PWATS HOVERING AROUND 2 INCHES. LOOKS LIKE A 500MB VORTMAX OVER SOUTHEAST MISSOURI/SOUTHERN ILLINOIS COMBINED WITH SOME LOW LEVEL MOISTURE CONVERGENCE IS SPARKING SOME ISOLATED SHOWERS OVER THE AREA. THINK THIS SHOWER ACTIVITY WILL LIKELY CONTINUE INTO THE DAYTIME HOURS THIS MORNING...AND PROBABLY INCREASE IN COVERAGE AND STRENGTH BY LATE MORNING/EARLY AFTERNOON. FORECAST SOUNDINGS ONLY PRODUCE 1500-1900 J/KG OF CAPE WITH BASICALLY NO SHEAR...SO THINK THREAT FOR SEVERE WEATHER WILL BE LOW. HOWEVER...THE STORMS WILL BE EFFICIENT PRECIP PRODUCERS WITH ALL THAT MOISTURE AROUND. STORM COVERAGE SHOULD DECREASE AS WE LOSE DAYTIME HEATING TONIGHT...THOUGH I EXPECT WE MAY NOT SEE THEM TOTALLY DISAPPEAR UNTIL AFTER MIDNIGHT WHEN THE UPPER LEVEL RIDGE BRIEFLY REASSERTS ITSELF AHEAD OF THE UPSTREAM SHORTWAVE WHICH WILL DRIVE OUR NEXT COLD FRONT THROUGH. WEDNESDAY STILL LOOKS HOT AND HUMID. THOUGH AIR TEMPERATURES MAY NOT BE QUITE AS HOT AS WHAT WE EXPERIENCED LATE LAST WEEK...HIGHS IN THE LOW TO MID 90S WITH DEWPOINT TEMPERATURES BETWEEN 72 AND 76 DEGREES WILL PRODUCE HEAT INDEX VALUES BETWEEN 100-105...WITH THE HOTTEST READINGS IN THE STL METRO AREA. HEAT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY...BUT WITH THE MODELS CONTINUING TO INCREMENTALLY SPEED UP THE COLD FRONT WILL LET THE DAY SHIFT TAKE ANOTHER LOOK. TURNING ATTENTION TO COLD FRONT...NAM AND GFS NOW HAVE THE WIND SHIFT AS FAR SOUTH AS THE I-70 CORRIDOR BY 00Z THURSDAY. ITS UNCLEAR THOUGH WHETHER THIS IS DUE TO OUTFLOW BOUNDARIES OR THE ACTUAL FRONT. REGARDLESS...LAPSE RATES STEEPEN A BIT AHEAD OF THE FRONT AS THE UPPER LEVEL SHORTWAVE DROPS INTO IOWA AND NORTHWEST ILLINOIS. THIS PRODUCES CAPE VALUES OF 2500-3000 J/KG IN NORTHERN PORTIONS OF THE CWFA DEPENDING ON WHICH MODEL YOU LOOK AT. THESE STEEPER LAPSERATES DONT APPEAR TO MAKE IT TOO FAR SOUTH...SO STRONGEST STORMS WILL LIKELY BE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WEDNESDAY AFTERNOON/EARLY EVENING. MODELS ARE IN GOOD AGREEMENT NOW THAT FRONT SHOULD MAKE IT ALL THE WAY THROUGH OUR CWFA BEFORE STALLING IN FAR SOUTHERN/SOUTHWESTERN MISSOURI. FLOW LOOKS PRETTY WEAK BEHIND THE FRONT SO DRIER AIR WILL BE SLOW TO FILTER INTO THE AREA...BUT CURRENT GUIDANCE HAS DEWPOINTS IN THE LOW TO MID 60S SETTLING INTO THE AREA BY FRIDAY MORNING. CARNEY && .AVIATION... /1241 PM CDT TUE JUL 27 2010/ THE DIURNAL CU FIELD IS ALREADY WELL DEVELOPED...AND CONTAINS AREAS OF SHOWERS ACROSS EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. EXPECTATION IS FOR CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AS DAYTIME HEATING CONTINUES...IMPACTING PRIMARILY SUS AND STL TERMINALS...THOUGH THE THREAT AT COU EXISTS LATER TODAY. SHOWER AND THUNDERSTORM ACTIVITY SHOULD RAPIDLY DIMINISH AFTER SUNSET...WITH PERHAPS SOME LINGERING SHRA FURTHER NORTH...DISSIPATING BY MIDNIGHT. OTHERWISE...VFR CONDITIONS EXPECTED WITH PREVAILING SOUTHERLY WINDS SHIFTING TO THE WEST ON WEDNESDAY AFTERNOON. SPECIFICS FOR KSTL... SHOWERS HAVE ALREADY DEVELOPED OVER THE TERMINAL...WARRANTING CONTINUED VCTS CONDITIONS FOR THE REST OF THE AFTERNOON AND EVENING. ACTIVITY SHOULD DIMINISH AFTER SUNSET...WITH LIGHT SOUTHERLY WINDS...CLEARING SKIES...AND VFR CONDITIONS THROUGH THE REST OF THE FORECAST PERIOD. DIURNAL CU EXPECTED TO DEVELOP WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT...THOUGH THE FRONT IS NOT EXPECTED TO IMPACT STL UNTIL WEDNESDAY NIGHT OR THURSDAY MORNING. JP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 27, 4:53 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 453 AM CDT TUE JUL 27 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 453 AM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY INTO THIS EVENING...WITH THE GREATEST CHANCE FOR STORMS ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. SOME STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAIN. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION. HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA FROM THURSDAY THROUGH SUNDAY AS A STALLED FRONT WAVERS ACROSS THE MIDDLE MISSISSIPPI VALLEY. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:52 PM CDT | Flash Flood Warning | LSX | Greene | 111 min |
| Jul 27, 3:50 PM CDT | Heat Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 28 hr |
| Jul 27, 4:34 PM CDT | Flash Flood Warning | LSX | Monroe | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.